Alert archive / New Hampshire / Flash Flood Warnings in 2003
Flash Flood Warning 1, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Aug 5, 2003, 5:43 PM EDT for Belknap County, New Hampshire. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2003, 5:43 PM EDT (21:43 UTC)
- Expired
- Aug 5, 2003, 8:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Belknap County, NH
The radar
The Portland,ME radar (KGYX), 106 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KGYX 052144 FFWGYX NHC001-060045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAY ME 543 PM EDT TUE AUG 5 2003 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * FLASH FLOOD WARNING FOR... BELKNAP COUNTY IN CENTRAL NEW HAMPSHIRE THIS INCLUDES THE CITIES OF GILMANTON...GILFORD AND MEREDITH * UNTIL 845 PM EDT * AT 539 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED MORE SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN MOVING INTO THE COUNTY FROM THE SOUTH. DOPPLER RADAR INDICATES THAT 2 INCHES OF RAIN HAS ALREADY FALLEN IN CENTRAL PORTIONS OF COUNTY IN THE HOUR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOOD DAMAGE... HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4349 7164 4333 7130 4355 7126 4370 7151
1 follow-up statement
000
WGUS71 KGYX 060007
FFSGYX
NHC001-060030-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
804 PM EDT TUE AUG 5 2003
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR
BELKNAP COUNTY IN CENTRAL NEW HAMPSHIRE
UNTIL 845 PM HAS BEEN CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAINFALL HAS
DIMINISHED ACROSS THE WARNED AREA...AND THE FLOOD THREAT HAS
LESSENED. WHILE SCATTERED SHOWERS WILL CONTINUE ACROSS BELKNAP
COUNTY TONIGHT...THE THREAT OF OF SERIOUS FLOODING IS ENDING.
THUS...THE FLASH FLOOD WARNING IS BEING CANCELLED.
TO REPORT FLOOD DAMAGE... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
FORWARD YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN GRAY MAINE.
$$
HAYESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 1:15 PM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 5, 1:15 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 115 PM EDT TUE AUG 5 2003 ALL YOU HAVE TO REALLY LOOK AT IS THE FCST DEWPS INTO EARLY NEXT WEEK TO GET A HANDLE ON THE WX REGIME WERE CURRENTLY RUTTED IN. CRNT DEWPS IN THE LOWER 70S S L O W L Y DRY INTO THE UPPER 60S FOR THE REST OF THE WEEK. (AKIN TO EXTREMELY MUGGY TO VERY MUGGY?). THE LOW LEVEL MOISTURE CONTINUES TO PUMP IN THROUGH THE WEEKEND INTO EARLY NEXT WEEK. OUR BIG BREAK COMES APROX TUE/WED NEXT WEEK PER MRF...WHEN AN UPPER QUASI-ZONAL FLOW BRIEFLY DEVELOPS AND DEWPS DROP THE LOWER 60S. (WILL SEEM LIKE THE SAHARA BY THEN). RESPITE IS BRIEF AS SWLY FLOW BEGINS TO RE-ESTABLISH ITSELF THEREAFTER. BOTTOM LINE IS MORE OF THE SAME OLD STUFF. HUMID MUGGY CONDS WTH SCT SHWR ACTVTY THAT IS NEARLY IMPOSSIBLE TO TIME. ONLY SURE BET IS OVERNIGHT FOG ESPLY ALONG THE COAST. .GYX... ME...NONE. NH...NONE.
Hazardous weather outlook, Aug 5, 5:55 AM EDT, 11 hours 48 minutes before
MEZ007>009-012>014-018>028-NHZ001>010-013-014-051600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 555 AM EDT TUE AUG 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 5, 5:10 PM EDT, 33 minutes before
NHZ009-052200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 510 PM EDT TUE AUG 5 2003 SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH BELKNAP COUNTY THROUGH 600 PM. HEAVY RAIN WILL CAUSE SMALL STREAMS TO RISE AND WATER TO POND ON ROADWAYS. THE HEAVIEST RAIN HAS FALLEN FROM GILMANTON...TO GILFORD...TO MEREDITH. MOTORISTS...ESPECIALLY IN THESE LOCATIONS...SHOULD USE EXTRA CAUTION DURING THIS EVENING COMMUTE. DO NOT ATTEMPT TO CROSS FLOODED STREETS...AND SLOW DOWN ON WET ROADS. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER MEDIA OUTLETS FOR FURTHER INFORMATION AND POSSIBLE WARNINGS. APFFEL
Nearby
Flash Flood Warnings in New Hampshire, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.